MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports a high patient result on the advia centaur xp enhanced estradiol (ee2) assay.The physician questioned the higher than expected result and confirmed that the patient is taking the medication fulvestrant (faslodex).The advia centaur xp enhanced estradiol instructions for use (ifu) contains information related to this drug in the limitations and specificity sections.The ifu states in the limitations section: "the drug fulvestrant (faslodex®)* may cause falsely elevated estradiol results in immunoassays.For patients being treated with fulvestrant, an alternate method that is not expected to show cross reactivity to fulvestrant, such as liquid chromatography-mass spectrometry (lc-ms), should be used." the laboratory has sent out the patient sample for lc/ms testing following the ifu recommendation.The physician has also been notified of the advia centaur ee2 cross reactivity to fulvestrant.The results obtained for this patient are consistent with what's expected for this assay based on the advia centaur xp ee2 limitations statement.Product is meeting specification.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "the drug fulvestrant (faslodex®)* may cause falsely elevated estradiol results in immunoassays.For patients being treated with fulvestrant, an alternate method that is not expected to show cross reactivity to fulvestrant, such as liquid chromatography-mass spectrometry (lc-ms), should be used.With the advent of new steroid based medications (analogues) with similar chemical structures to estradiol, there is the possibility of cross-reactivity and results inconsistent with the patients clinical history.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.Faslodex® is a registered trademark of astrazeneca" mdr 1219913-2019-00082 was filed for the same event.
 
Event or Problem Description
A false high advia centaur xp enhanced estradiol (ee2) result was obtained on a patient sample.The result was reported to the physician.The physician questioned the result.The physician suggested that the sample be sent to an alternate site and tested with liquid chromatography-mass spectrometry ((lc-ms).The lc-ms testing yielded the expected result.The patient had a previous high advia centaur xp enhanced estradiol (ee2) result that was not questioned.Patient is taking faslodex.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant enhanced estradiol results.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8639896
Report Number1219913-2019-00083
Device Sequence Number2286255
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number98304050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/24/2019
Patient Sequence Number1